"I'm tired of meds -- crazy in Vegas!!!!!
Apr 23, 2011
My problem is that I suffer from pretty bad neuropathy! The doctors have had me on different meds - some are narcotic/opiate based, some are not (like Lyrica). Now I am on Methadone 30mg 3 x daily for the past 7 years! Now that does not seem to work very well anymore!
I have reached a point in my life where I don't want to keep taking these HIV meds. In a way I just want it to run its course and all be over! I am so tired! My insurance company has raised my co-pays to $150 for each prescription - now I can't afford them and that's another hurdle. I make too much money for any type of assistance!
Therapy and all that are not possibilities for me. I do take a small dose of Prozac that helps a little!
ANY SUGGESTIONS TO STAY ALIVE?
Response from Dr. Fawcett
Dealing with HIV over such a long period can be a tremendous struggle, especially when it's complicated by chronic pain and the stress of getting one's medication. You are certainly a survivor and have really taken care of yourself, although it sounds like emotional fatigue, weariness, and even depression are dominant right now. One approach at such times is to break up this overwhelming bundle of issues into smaller pieces. For example, your physician or case manager might be able to help you with accessing medications affordably, such as with specific pharmaceutical company patient assistance programs or government programs which might work with your insurance. You might also seek a pain management specialist who could help you with a new approach for the neuropathy. And, a support group could be very effective at addressing some of these stressors, including the fatigue that goes with taking care of oneself over such a long period. Sharing your feelings in such groups or with friends and family can really be beneficial both for you and others. I'm not sure why therapy is not a possibility, but I encourage you not to rule it out. You mention that Prozac helps a little. A combination of "talk therapy" and antidepressant medication has powerful, documented benefits, which I believe you would find really helpful at the present time. Give it a try! -David
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
- White Spots After Unprotected Vaginal Sex Worried I Have HIV
- White Tongue After Anal Sex Without Condom Does It Mean I Have HIV
- How Do Genital Warts Start?
- How Long Does The Hpv Vaccine Last?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.